Sulindac is a much stronger NSAID than is ibuprofen, and thus one would expect to get better pain control from the former. However, strong NSAIDS--in this case sulindac--tend to have lower safety profiles, IE, more side-effects; adverse reactions and as a result, more contraindications. GI bleeding/ulcers and cardiovascular problems such as myocardial infarction [MI] (aka, heart attack) and stroke are the more serious, and possibly life threatening complications associated with sulindac and related drugs. This makes its usage controversial and the decision on whether or not to choose it as a therapy quite subjective. We doctors will often use the "risk vs benefit ratio" to make decisions on the best drug for a given patient. Basically it compares the level of risk for adverse events with how great the benefit(s) are of taking a drug; having a procedure/surgery or any other medical intervention. So you--and your doctor--should consider how much risk is acceptable to take with the trade-off of the efficacy (how well the therapy works) of the drug in question. If you get a fantastic response from the medicine you might accept the risks in order to achieve the goal of less symptoms, it becomes worth it; so you may want to take the stronger Sulindac. Conversely, if the risks of developing problems from the drug are high and you only get minimal to moderate symptom relief it might not be worth it and thus not in your best interest to take the chance of serious complications. If the latter is the case then you might want to stick with ibuprofen or another NSAIDS/analgesic medication. Again, the choice of what to use is a subjective one. Do what's best for your overall health. Hope this helps some; best wishes for finding pain relief.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2010 • 1 answer
Posted 25 Feb 2011 • 4 answers
Ibuprofen - Adverse effects of Advil? I have been having a lot of joint problems lately (knees, hip)
Posted 20 Jan 2013 • 2 answers
Posted 21 Aug 2016 • 1 answer
Posted 14 days ago • 2 answers